MAUDE Adverse Event Report: ETHICON INC. PROLENE SUT 30IN(75CM) 1 BLU; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PROLENE SUT 30IN(75CM) 1 BLU; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number 8425H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).To date the device has not been returned.If the device or further details are received at the later date a supplemental medwatch will be sent.Attempts are being made to clarify the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.If available, please provide lot numbers used in this single procedure? quantity of each product used during this single procedure? event date, procedure date, procedure name, were there any patient consequences due to the event? if yes, please specify.Additional information was requested, and the following was obtained: if multiple procedure/patients: were these previously reported to ethicon? if yes, can you provide a product complaint number.It was identified that the case was reported twice, leaving the records: (b)(4).Events were submitted via (b)(4): 2210968-2021-03322 and 2210968-2021-02949.(b)(4).
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.The suture broke at the moment that the patient was being sutured.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 5/11/2021.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: additional h3 investigation summary: the product was not returned for evaluation.Visual inspection was conducted on the picture received.Visual analysis of the picture received determined that one opened sample with an apparent breakage suture of product code 8425 could be observed.The manufacturing records couldn't be reviewed as the batch number is unknown.No conclusion could be reached as to what caused the reported complaint since the sample was not returned for analysis.It should be noted that as part of our quality process, each lot is randomly inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.

Brand Name
PROLENE SUT 30IN(75CM) 1 BLU
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key11661238
Report Number2210968-2021-03323
Device Sequence Number14186983
Product Code GAW
UDI-Device Identifier10705031015470
UDI-Public10705031015470
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8425H
Device Catalogue Number8425H
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/17/2021
Supplement Date Received by Manufacturer04/14/2021
Initial Report FDA Received Date04/13/2021
Supplement Report FDA Received Date05/11/2021
Patient Sequence Number1